EMAIL THIS PAGE TO A FRIEND

Human & experimental toxicology

Full recovery from a potentially lethal dose of orphenadrine ingestion using conservative treatment: a case report.


PMID 20200196

Abstract

Intoxication by orphenadrine is uncommon. The clinical features consist of both central and peripheral anticholinergic effects. Ingestion of 2 to 3 g orphenadrine in an adult has been associated with fatality. A 46-year-old female was brought to our emergency department 1.5 hours after ingesting 40 tablets of 100 mg orphenadrine. She became stuporous 3 hours post-ingestion and developed generalized convulsions 1 hour later. Fifty-five hours post-ingestion, she had recovered and was found to have anterior shoulder dislocation. In addition, severe rhabdomyolysis and persistent nausea were observed. All of the above-noted toxic effects resolved with conservative treatment. Although orphenadrine intoxication can cause convulsions and hemodynamic instability, there is no available antidote and treatment remains supportive.